Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 26, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Sep 12, 2007, 3:26 PM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Sep 13, 2007, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2007, 3:26 PM PDT (22:26 UTC)
- In effect from
- Sep 13, 2007, 12:00 PM PDT
- Expired
- Sep 13, 2007, 7:51 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2756 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 122226 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 326 PM PDT WED SEP 12 2007 CAZ271-272-131400- /O.UPG.KREV.FW.A.0026.070913T1900Z-070914T0300Z/ /O.NEW.KREV.FW.W.0026.070913T1700Z-070914T0300Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 326 PM PDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY. ... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW PRESSURE APPROACHING THE NORTHERN CALIFORNIA COAST WILL PRODUCE INCREASING WINDS OVER THE REGION ON THURSDAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED BY LATE THURSDAY MORNING...WITH GUSTS UP TO 50 MPH OVER THE SIERRA RIDGES. IN ADDITION...RELATIVE HUMIDITY IS EXPECTED TO LOWER THURSDAY AFTERNOON TO NEAR 15 PERCENT. WINDS WILL DIMINISH BY EARLY THURSDAY EVENING. IN ADDITION...ISOLATED FAST MOVING THUNDERSTORMS MAY DEVELOP BY LATE THURSDAY AFTERNOON OVER EXTREME NORTHEAST CALIFORNIA...MAINLY NORTH OF HIGHWAY 44. WITH VERY DRY FUEL MOISTURES...ANY LIGHTNING STRIKES WILL HAVE THE POTENTIAL TO START NEW FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CAZ278-NVZ458-131400- /O.UPG.KREV.FW.A.0026.070913T1900Z-070914T0300Z/ /O.NEW.KREV.FW.W.0026.070913T1900Z-070914T0500Z/ EASTERN LASSEN COUNTY-NORTHERN WASHOE COUNTY- 326 PM PDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW PRESSURE APPROACHING THE NORTHERN CALIFORNIA COAST WILL PRODUCE INCREASING WINDS OVER THE REGION ON THURSDAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED BY MIDDAY THURSDAY...WITH STRONGER GUSTS ON EXPOSED RIDGES. IN ADDITION...RELATIVE HUMIDITY BETWEEN 10 AND 15 PERCENT IS EXPECTED IN THE AFTERNOON. WINDS WILL DIMINISH BY LATE THURSDAY EVENING. IN ADDITION...ISOLATED FAST MOVING THUNDERSTORMS MAY DEVELOP BY LATE THURSDAY AFTERNOON OVER EXTREME NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...MAINLY NORTH OF A GERLACH TO RAVENDALE LINE. WITH VERY DRY FUEL MOISTURES...ANY LIGHTNING STRIKES WILL HAVE THE POTENTIAL TO START NEW FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CAZ273-NVZ450-131400- /O.UPG.KREV.FW.A.0026.070913T1900Z-070914T0300Z/ /O.NEW.KREV.FW.W.0026.070913T1900Z-070914T0500Z/ MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT- 326 PM PDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW PRESSURE APPROACHING THE NORTHERN CALIFORNIA COAST WILL PRODUCE INCREASING WINDS OVER THE REGION ON THURSDAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED BY MIDDAY THURSDAY...WITH STRONGER GUSTS ON EXPOSED RIDGES. IN ADDITION...RELATIVE HUMIDITY BETWEEN 8 AND 15 PERCENT IS EXPECTED THURSDAY AFTERNOON...WITH HUMIDITY IN PORTIONS OF EASTERN MONO COUNTY AS LOW AS 5 PERCENT. WINDS WILL DIMINISH BY LATE THURSDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CAZ270-NVZ459-131400- /O.NEW.KREV.FW.W.0026.070913T1900Z-070914T0500Z/ SURPRISE VALLEY CALIFORNIA-MINERAL AND SOUTHERN LYON COUNTIES- 326 PM PDT WED SEP 12 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PDT THURSDAY. LOW PRESSURE APPROACHING THE NORTHERN CALIFORNIA COAST WILL PRODUCE INCREASING WINDS OVER THE REGION ON THURSDAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED BY MIDDAY THURSDAY...WITH STRONGER GUSTS ON EXPOSED RIDGES. IN ADDITION...RELATIVE HUMIDITY BETWEEN 10 AND 15 PERCENT IS EXPECTED BY THURSDAY AFTERNOON IN THE SURPRISE VALLEY...WITH HUMIDITY IN PORTIONS OF MINERAL AND LYON COUNTIES AS LOW AS 5 PERCENT. WINDS WILL DIMINISH BY LATE THURSDAY EVENING. IN ADDITION...ISOLATED FAST MOVING THUNDERSTORMS MAY DEVELOP BY LATE THURSDAY AFTERNOON OVER THE SURPRISE VALLEY AND IN EASTERN MINERAL COUNTY...MAINLY EAST OF HIGHWAY 95. WITH VERY DRY FUEL MOISTURES...ANY LIGHTNING STRIKES WILL HAVE THE POTENTIAL TO START NEW FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ HTTP://WEATHER.GOV/RENO/FIRE
3 follow-up statements
000 WWUS85 KREV 131129 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 429 AM PDT THU SEP 13 2007 CAZ271-272-132330- /O.EXT.KREV.FW.W.0026.070913T1900Z-070914T0500Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 429 AM PDT THU SEP 13 2007 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. LOW PRESSURE NEAR THE NORTHERN CALIFORNIA COAST WILL PRODUCE GUSTY WINDS OVER THE REGION TODAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY EARLY AFTERNOON. GUSTS OVER THE NORTHERN SIERRA RIDGES WILL REACH 50 MPH. IN ADDITION...RELATIVE HUMIDITY WILL LOWER TO NEAR 15 PERCENT THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING WITH INCREASING HUMIDITY VALUES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CAZ270-278-NVZ458-459-132330- /O.CON.KREV.FW.W.0026.070913T1900Z-070914T0500Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY-MINERAL AND SOUTHERN LYON COUNTIES- 429 AM PDT THU SEP 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. LOW PRESSURE NEAR THE NORTHERN CALIFORNIA COAST WILL PRODUCE GUSTY WINDS OVER THE REGION TODAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH WILL DEVELOP BY EARLY AFTERNOON. IN ADDITION...RELATIVE HUMIDITY WILL LOWER TO NEAR 10 PERCENT THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING WITH INCREASING HUMIDITY VALUES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CAZ273-NVZ450-132330- /O.CON.KREV.FW.W.0026.070913T1900Z-070914T0500Z/ MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT- 429 AM PDT THU SEP 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. LOW PRESSURE NEAR THE NORTHERN CALIFORNIA COAST WILL PRODUCE GUSTY WINDS OVER THE REGION TODAY. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH WILL DEVELOP BY EARLY AFTERNOON. GUSTS OVER THE SIERRA RIDGES WILL REACH 50 MPH. IN ADDITION...RELATIVE HUMIDITY WILL LOWER TO NEAR 10 PERCENT THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING WITH INCREASING HUMIDITY VALUES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ HTTP://WEATHER.GOV/RENO/FIRE BRONG
000 WWUS85 KREV 132210 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 310 PM PDT THU SEP 13 2007 CAZ271-272-140500- /O.CON.KREV.FW.W.0026.000000T0000Z-070914T0500Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 310 PM PDT THU SEP 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. LOW PRESSURE NEAR THE NORTHERN CALIFORNIA COAST WILL PRODUCE SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH OVER THE REGION INTO THIS EVENING...WITH GUSTS NEAR 50 MPH OVER THE NORTHERN SIERRA RIDGES. IN ADDITION...RELATIVE HUMIDITY WILL REMAIN NEAR 15 PERCENT THROUGH THE EARLY EVENING. DIMINISHING WINDS WITH INCREASING HUMIDITY ARE EXPECTED LATER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CAZ270-278-NVZ458-459-140500- /O.CON.KREV.FW.W.0026.000000T0000Z-070914T0500Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY-MINERAL AND SOUTHERN LYON COUNTIES- 310 PM PDT THU SEP 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. LOW PRESSURE NEAR THE NORTHERN CALIFORNIA COAST WILL PRODUCE SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH INTO THIS EVENING. IN ADDITION...RELATIVE HUMIDITY WILL REMAIN BETWEEN 7 AND 15 PERCENT THROUGH THE EARLY EVENING. DIMINISHING WINDS WITH INCREASING HUMIDITY ARE EXPECTED LATER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ CAZ273-NVZ450-140500- /O.CON.KREV.FW.W.0026.000000T0000Z-070914T0500Z/ MONO-EASTERN ALPINE COUNTIES-WESTERN NEVADA SIERRA FRONT- 310 PM PDT THU SEP 13 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING DUE TO GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. LOW PRESSURE NEAR THE NORTHERN CALIFORNIA COAST WILL PRODUCE SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH INTO THIS EVENING...WITH GUSTS NEAR 50 MPH OVER THE RIDGES. IN ADDITION...RELATIVE HUMIDITY WILL REMAIN BETWEEN 7 AND 15 PERCENT THROUGH THE EARLY EVENING. DIMINISHING WINDS WITH INCREASING HUMIDITY ARE EXPECTED LATER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. CONTINUE TO CHECK WEATHER.GOV/RENO/FIRE FOR UPDATES. $$ HTTP://WEATHER.GOV/RENO/FIRE
000 WWUS85 KREV 140251 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 751 PM PDT THU SEP 13 2007 CAZ270>273-278-NVZ450-458-459-140400- /O.CAN.KREV.FW.W.0026.000000T0000Z-070914T0500Z/ SURPRISE VALLEY CALIFORNIA-WESTERN LASSEN-EASTERN PLUMAS- EASTERN SIERRA-EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- MONO-EASTERN ALPINE COUNTIES-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-NORTHERN WASHOE COUNTY- MINERAL AND SOUTHERN LYON COUNTIES- 751 PM PDT THU SEP 13 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING. SOUTHWEST TO WEST WINDS ARE DIMINISHING ACROSS THE AREA WITH SPEEDS DOWN TO 10 MPH AND GUSTS AROUND 20 MPH. IN ADDITION... RELATIVE HUMIDITY HAS RISEN INTO THE 20S AND 30S ACROSS THE AREA. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED. $$ HTTP://WEATHER.GOV/RENO/FIRE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Sep 12, 3:10 PM PDT, 16 minutes earlier.
Area forecast discussion, Sep 12, 3:10 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
310 PM PDT WED SEP 12 2007
UPDATED TO INCLUDE FIRE WEATHER SEGMENT.
.SHORT TERM...
AN UPPER LOW LOCATED OFF THE WEST COAST NEAR 35N 130W WILL MOVE
NORTHEAST AND REMAIN NEARLY STATIONARY NEAR COASTAL AREAS OF NRN CA
AND OREGON THROUGH THE SHORT TERM. 85 KT JET SOUTH OF THE LOW WILL
HEAD FOR THE KSFO AND TAHOE AREAS BY THURSDAY. ASSOCIATED HIGH LEVEL
MOISTURE PLUME ASSOCIATED WITH THE JET IS EVIDENT MOVING INTO SRN
CA/NV THIS AFTERNOON. AS THE JET AND DYNAMICS NEAR THE AREA ON
THURSDAY ISOLATED TSTMS ARE EXPECTED OVER MINERAL/PERSHING/CHURCHILL
COUNTIES BY THE AFTERNOON...AND ALSO OVER NRN LASSEN/NRN WASHOE
COUNTIES WHERE THE CONV/DIV COUPLET SETS UP IN THE FAVORABLE LEFT
EXIT REGION OF THE JET. PW VALUES ARE LESS THAN 0.5 INCHES ACROSS
THE AREA...THEREFORE ANY TSTMS ARE EXPECTED TO BE DRY. ANOTHER
CONCERN WILL THE BE THE INCREASE FLOW AND SURFACE WIND AHEAD OF THE
SYSTEM. WIND GUSTS UP TO 30-35 MPH ARE LIKELY ACROSS THE AREA ON
THURSDAY...ESPECIALLY ALONG THE SIERRA AND EXTREME WRN NV. 700 MB
FLOW IS ONLY AROUND 15-20 KTS SO THERE IS SOME CONCERN AS TO HOW FAR
DOWN THE JET ALOFT WILL TRANSLATE. HOWEVER THE SURFACE GRADIENT WILL
BE FAIRLY STRONG WHICH SHOULD ALLOW GUSTS TO REACH 30 MPH OR
SLIGHTLY HIGHER. LAKE WIND ADVISORIES WILL BE IN EFFECT TOMORROW FOR
TAHOE AND PYRAMID. SEE FIRE WEATHER SECTION BELOW FOR MORE ON GUSTY
WINDS AND POTENTIALLY FAST MOVING DRY THUNDERSTORMS.
WINDS ON FRIDAY WILL STILL BE BREEZY...WITH GUSTS AROUND 30 MPH
LIKELY. LAKE WIND ADVISORIES MAY ALSO BE NEEDED FOR FRIDAY AS WELL.
WESTERLY FLOW SHOULD HELP TO STABILIZE AREAS SOUTH OF INTERSTATE 80.
HOWEVER A SHORT ROTATING INTO NRN LASSEN/NRN WASHOE COUNTIES MAY
TRIGGER A FEW SHOWERS OR THUNDERSTORMS OVER FAR NRN ZONES. MOST
CONVECTION IS EXPECTED TO BE PUSHED FURTHER NORTH INTO OREGON AND
IDAHO BY THE SHORT WAVE...THEREFORE WILL ONLY CARRY SHOWERS OVER
THOSE AREAS FOR NOW. SHOWERS MAY LINGER INTO SATURDAY ALONG THE
NV/OR BORDER...BUT SHOULD BE ISOLATED AT BEST.
TEMPERATURES WILL COOL SEVERAL DEGREES EACH DAY THROUGH FRIDAY AS
HEIGHTS AND THICKNESS VALUES FALL AS THE LOW APPROACHES AND WILL
FINALLY APPROACH NORMAL VALUES. TEMPERATURES WILL DROP INTO THE MID
80S ON THURSDAY...AND MAY STRUGGLE TO REACH 80 DEGREES IN SOME WRN
NV VALLEYS BY FRIDAY...HENCE A COUPLE DEGREES BELOW NORMAL. NEAR
NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND.
BENINATO
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
BROAD UPPER TROUGH OVER THE WEST COAST WILL BE REINFORCED BY A
STRONG SHORTWAVE GOING INTO THE BEGINNING OF NEXT WEEK. THIS WILL
SERVE TO KEEP OUR TEMPERATURES FAIRLY COOL AND PLEASANT NEXT
WEEK...RIGHT AROUND NORMAL FOR THIS TIME OF YEAR.
TOWARD MID-WEEK...MED RANGE MODELS OVER THE LAST COUPLE DAYS...THE
GFS...UKMET AND ECMWF... ARE ALL INDICATING A STRONG SLIDER COMING
DOWN THE WEST COAST. THIS WILL AGAIN BRING COOLER AIR DOWN INTO THE
REGION. THERE IS ALSO A SLIGHT CHANCE THAT THIS SYSTEM MAY BRING
SOME PRECIP TO THE NORTHERN AND CENTRAL SIERRA. HOON
&&
.AVIATION...
LOW IN THE PACIFIC WILL CONTINUE TO APPROACH THE NORTHERN CALIFORNIA
COAST TONIGHT...WITH INCREASING SOUTH TO SOUTHWEST FLOW ALOFT
THROUGH FRIDAY. THIS WILL KEEP THE SMOKE/HAZE VISIBILITY
RESTRICTIONS FROM THE MOONLIGHT FIRE NORTH OF LINE FROM
SUSANVILLE-PYRAMID LAKE.
SURFACE WINDS ARE EXPECTED TO INCREASE THURSDAY WITH GUSTS UP TO
30KTS. 10-20 PERCENT CHANCE OF THUNDERSTORMS ON THURSDAY 80NM NORTH
OF KRNO-KTRK AND EAST OF PYRAMID LAKE-KRNO-MINDEN LINE. HOON
&&
.FIRE WEATHER...
UPGRADED WATCH TO WARNING FOR ALL ZONES ORIGINALLY IN WATCH...AND
ALSO ADDED 459 SINCE THE UPPER LEVEL JET MAXIMUM IS EXPECTED TO PASS
OVER THE MINERAL AND MONO ZONES AND BE ACCOMPANIED BY VERY DRY LOW
AND MID LEVELS...RH AT SOME SITES IN THESE ZONES COULD DROP BELOW
5%. SINCE ZONE 270 WAS SURROUNDED BY WATCH OR WARNING ON ALL
SIDES...THEY WILL BE ADDED TO THE WARNING AS WELL. ONLY ZONE 453 IS
NOT IN A WARNING AT THIS TIME AS WINDS ARE LIKELY TO PICK UP TOO
LATE IN THE DAY TO MEET THE NEEDED DURATION CRITERIA FOR BOTH
HUMIDITY AND WINDS. FOR THE FAR NORTH AND FAR EAST ZONES...ISOLATED
FAST MOVING TSTMS MAY PRODUCE A FEW NEW FIRE STARTS LATE THURS
AFTERNOON...ALTHOUGH THE MOST LIKELY AREAS FOR TSTMS WILL BE OVER
CENTRAL NV AND NORTH OF THE OREGON BORDER. WINDS SHOULD BE JUST
BELOW CRITERIA BY FRIDAY AND DECREASE FURTHER ON SATURDAY AS LOW
PRESSURE FILLS AND GRADIENT WEAKENS. MJD
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 12 PM TO 10 PM THURSDAY FOR NVZ450-458-459.
LAKE WIND ADVISORY FROM 10 AM TO 8 PM THURSDAY FOR NVZ002-004.
CA...RED FLAG WARNING FROM 10 AM TO 8 PM THURSDAY FOR CAZ271-272.
RED FLAG WARNING FROM 12 PM TO 10 PM THURSDAY FOR CAZ270-273-278.
LAKE WIND ADVISORY FROM 10 AM TO 8 PM THURSDAY FOR CAZ072.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:30 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 30 hr |
Nearby
Red Flag Warnings in California, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.